IDEAS home Printed from https://ideas.repec.org/a/eee/jetheo/v57y1992i1p176-196.html
   My bibliography  Save this article

An index theorem for nonconvex production economies

Author

Listed:
  • Jouini, Elyes

Abstract

We consider a general equilibrium model in which the production sector may exhibit incresing returns to scale or more general types of nonconvexities. We assume that the firms follow general pricing rules. Under standard assumptions in this model, we establish an index formula, which generalizes similar results on exchange economies and on convex production economies. This formula allows us to deduce an equilibrium existence theorem and a uniqueness condition.

Suggested Citation

  • Jouini, Elyes, 1992. "An index theorem for nonconvex production economies," Journal of Economic Theory, Elsevier, vol. 57(1), pages 176-196.
  • Handle: RePEc:eee:jetheo:v:57:y:1992:i:1:p:176-196
    DOI: 10.1016/S0022-0531(05)80047-X
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S002205310580047X
    Download Restriction: Full text for ScienceDirect subscribers only

    File URL: https://libkey.io/10.1016/S0022-0531(05)80047-X?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    References listed on IDEAS

    as
    1. Bonnisseau, Jean-Marc, 1988. "On two existence results of equilibria in economies with increasing returns," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 193-207, April.
    2. CORNET, Bernard, 1987. "Regularity properties of open tangent cones," LIDAM Reprints CORE 760, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
    3. Bonnisseau, Jean-Marc & Cornet, Bernard, 1988. "Existence of equilibria when firms follow bounded losses pricing rules," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 119-147, April.
    4. Balasko, Yves, 1979. "A geometric approach to equilibrium analysis," Journal of Mathematical Economics, Elsevier, vol. 6(3), pages 217-228, December.
    5. repec:dau:papers:123456789/5649 is not listed on IDEAS
    6. Hurwicz, Leonid & Reiter, Stanley, 1973. "On the Boundedness of the Feasible Set Without Convexity Assumptions," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 14(3), pages 580-586, October.
    7. Balasko, Yves, 1975. "Some results on uniqueness and on stability of equilibrium in general equilibrium theory," Journal of Mathematical Economics, Elsevier, vol. 2(2), pages 95-118.
    8. Jouini, Elyes, 1989. "A remark on Clarke's normal cone and the marginal cost pricing rule," Journal of Mathematical Economics, Elsevier, vol. 18(1), pages 95-101, February.
    9. Kehoe, Timothy J, 1983. "Regularity and Index Theory for Economies with Smooth Production Technologies," Econometrica, Econometric Society, vol. 51(4), pages 895-917, July.
    10. Kamiya, Kazuya, 1988. "On the survival assumption in marginal (cost) pricing," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 261-273, April.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. GIRAUD, Gaël, 2000. "An algebraic index theorem for non-smooth economies," LIDAM Discussion Papers CORE 2000016, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
    2. Covarrubias, Enrique, 2013. "The number of equilibria of smooth infinite economies," Journal of Mathematical Economics, Elsevier, vol. 49(4), pages 263-265.
    3. Antoine Mandel, 2007. "Changes in the firms behavior after the opening of an allowance market," Documents de travail du Centre d'Economie de la Sorbonne b07027, Université Panthéon-Sorbonne (Paris 1), Centre d'Economie de la Sorbonne.
    4. Antoine Mandel, 2009. "Changes in the firms behavior after the opening of markets of allowances," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 40(1), pages 1-25, July.
    5. repec:dau:papers:123456789/5627 is not listed on IDEAS
    6. Alexandrine Jamin & Antoine Mandel, 2006. "A General Equilibrium Analysis of Emission Allowances," Post-Print halshs-00084002, HAL.
    7. Mandel, Antoine, 2008. "An index formula for production economies with externalities," Journal of Mathematical Economics, Elsevier, vol. 44(12), pages 1385-1397, December.

    Most related items

    These are the items that most often cite the same works as this one and are cited by the same works as this one.
    1. J. M. Bonnisseau & A. Jamin, 2008. "Equilibria with Increasing Returns: Sufficient Conditions on Bounded Production Allocations," Journal of Public Economic Theory, Association for Public Economic Theory, vol. 10(6), pages 1033-1068, December.
    2. Hichem Ben-El-Mechaiekh & Philippe Bich & Monique Florenzano, 2009. "General equilibrium and fixed-point theory: a partial survey," PSE-Ecole d'économie de Paris (Postprint) hal-00755998, HAL.
    3. Jean-Marc Bonnisseau, 2000. "The Marginal Pricing Rule in Economies with Infinitely Many Commodities," Econometric Society World Congress 2000 Contributed Papers 0262, Econometric Society.
    4. repec:dau:papers:123456789/5627 is not listed on IDEAS
    5. Antonio Villar, 1994. "Existence and efficiency of equilibrium in economics with increasing returns to scale: an exposition," Investigaciones Economicas, Fundación SEPI, vol. 18(2), pages 205-243, May.
    6. Yves Balasko, 2013. "Heckscher-Ohlin explained by Walras," Textos para discussão 610, Department of Economics PUC-Rio (Brazil).
    7. Tian, Guoqiang, 2004. "On the Informational Requirements of Decentralized Pareto-Satisfactory Mechanisms in Economies with Increasing Returns," MPRA Paper 41226, University Library of Munich, Germany, revised Oct 2006.
    8. Gaël Giraud & Céline Rochon, 2007. "Natural rate of unemployment and efficiency: a dynamic analysis with flexible prices and increasing returns," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) halshs-00155739, HAL.
    9. Bonnisseau, Jean-Marc & Medecin, Jean-Philippe, 2001. "Existence of marginal pricing equilibria in economies with externalities and non-convexities," Journal of Mathematical Economics, Elsevier, vol. 36(4), pages 271-294, December.
    10. Bonnisseau, J.-M. & Cornet, B., 2008. "Existence of equilibria with a tight marginal pricing rule," Journal of Mathematical Economics, Elsevier, vol. 44(7-8), pages 613-624, July.
    11. Jorge Rivera, 2004. "Una aplicación del análisis no diferenciable a la economía matemática: caracterización de la hipótesis de libre eliminación por medio del cono normal a la frontera del conjunto," Revista de Analisis Economico – Economic Analysis Review, Universidad Alberto Hurtado/School of Economics and Business, vol. 19(2), pages 147-156, December.
    12. Tian, Guoqiang, 2009. "Implementation in economies with non-convex production technologies unknown to the designer," Games and Economic Behavior, Elsevier, vol. 66(1), pages 526-545, May.
    13. Guoqiang Tian, 2016. "On the existence of price equilibrium in economies with excess demand functions," Economic Theory Bulletin, Springer;Society for the Advancement of Economic Theory (SAET), vol. 4(1), pages 5-16, April.
    14. Paul Oslington, 2012. "General Equilibrium: Theory and Evidence," The Economic Record, The Economic Society of Australia, vol. 88(282), pages 446-448, September.
    15. Fuentes, Matías N., 2011. "Existence of equilibria in economies with externalities and non-convexities in an infinite-dimensional commodity space," Journal of Mathematical Economics, Elsevier, vol. 47(6), pages 768-776.
    16. Covarrubias, Enrique, 2013. "The number of equilibria of smooth infinite economies," Journal of Mathematical Economics, Elsevier, vol. 49(4), pages 263-265.
    17. Aditya Goenka & Stefano Matta, 2008. "Manipulation of endowments and sunspot equilibria," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 36(2), pages 267-282, August.
    18. W D A Bryant, 2009. "General Equilibrium:Theory and Evidence," World Scientific Books, World Scientific Publishing Co. Pte. Ltd., number 6875, January.
    19. Safra, Zvi, 1983. "Manipulation by reallocating initial endowments," Journal of Mathematical Economics, Elsevier, vol. 12(1), pages 1-17, September.
    20. Tian, Guoqiang, 2005. "Implementation in production economies with increasing returns," Mathematical Social Sciences, Elsevier, vol. 49(3), pages 309-325, May.
    21. Jean-Marc Bonnisseau & Lalaina Rakotonindrainy, 2017. "Existence of equilibrium in OLG economies with increasing returns," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 63(1), pages 111-129, January.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:jetheo:v:57:y:1992:i:1:p:176-196. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a bibliographic reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.elsevier.com/locate/inca/622869 .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.